# SDR CHQA201100050

- Difficulty date: March 7, 2011
- Submitted: April 13, 2011
- Operation: Air carrier
- Aircraft: N268SK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145270
- Aircraft time: 26,884 hours, 21,465 cycles
- Engine: Allsn AE3007A
- Engine time: 13,259 hours, 11,303 cycles
- System (JASC): 2130 · Cabin Pressure Control System
- Part: Check Valve
- Part number: 12039715001
- Condition: Damaged
- Location: Zone 100
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: B, B

## Discrepancy

FLT CREW REPORTED WHILE CLIMBING THROUGH FL270, RECEIVED A "CABIN" AURAL WARNING.  NO RELATED EICAS MESSAGES DISPLAYED.  CABIN PRESSURE INDICATED OVER 10,000FT & REPORTED TO BE CLIMBING TO 11,000FT.  MEMORY ITEMS FOLLOWED & ACFT BEGAN DESCENT TO 10,000FT & DECLARED AN EMERGENCY.  DURING DESCENT, CABIN ALTITUDE CONTINUED TO CLIMB & FLIGHT CREW MANUALLY DEPLOYED PAX OXYGEN MASKS.  ONCE  AT 10,000FT, RAPID CABIN DECOMPRESSION & EMERGENCY DESCENT CHECK-LISTS COMPLETED.  CABIN ALTITUDE STABILIZED BELOW 10,000FT AND ACFT DIVERTED DUE TO HIGHER FUEL CONSUMPTION AT THE LOWER ALTITUDE.  ACFT LANDED WITHOUT INCIDENT.  MX PLACED AUTOMATIC PRESSURIZATION SYSTEM ON MEL AFTER THE MANUAL MODE WAS FOUND TO OPERATE NORMALLY AND THE AIRCRAFT WAS FERRIED TO KSDF FOR PASSENGER OXYGEN GENERATOR REPLACEMENT AND FURTHER TROUBLESHOOTING OF THE AUTO PRESSURIZATION SYSTEM.  DURING THE FERRY FLIGHT TO KSDF, THE FLIGHT CREW REPORTED THAT DURING CLIMB OUT THE CABIN RATE OF CLIMB WOULD NOT GO BELOW 700FPM IN THE FULL DOWN POSITION.  THE FLIGHT CONTINUED TO KSDF WITHOUT INCIDENT.  IN KSDF MAINTENANCE REPLACED THE PNEUMATIC OUTFLOW VALVE FOR THE CABIN RATE OF CLIMB ISSUE DURING THE FERRY FLIGHT, AND THE DIGITAL PRESSURE CONTROLLER TO CLEAR THE AUTO PRESSURIZATION MEL.  THE ACTIVATED PASSENGER OXYGEN GENERATORS WERE ALSO REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE.  ON THE NEXT SCHEDULED FLIGHT THE CREW REPORTED THAT THE CABIN ALTITUDE MATCHED THE AIRCRAFT ALTITUDE AND THAT MANUAL MODE WAS ALSO INOPERATIVE AND RETURNED TO KSDF AND LANDED WITHOUT INCIDENT.  THE AIRCRAFT IS CURRENTLY OUT OF SERVICE.    MAINTENANCE INSPECTED BOTH OUTFLOW VALVES WITH NO DEFECTS NOTED.  THE MANUAL PRESSURIZATION CONTROLLER WAS THEN REPLACED BUT THE AIRCRAFT WOULD STILL NOT PRESSURIZE.  THE ELECTRO-PNEUMATIC OUTFLOW VALVE WAS THEN REPLACED WITH NO IMPROVEMENT.  MAINTENANCE THEN FOUND THE CHECK VALVE FOR THE GROUND CONDITIONED AIR CONNECTION TO BE DAMAGED.  THE GROUND CONDITIONED AIR CHECK VALVE WAS THEN REPLACED WITH NO FURTHER DEFECTS NOTED.  THE AIRCRAFT WAS TEST FLOWN WITH NO FURTHER ISSUES BEING NOTED.
